Alert archive / Montana / Wind Chill Warnings in 2008
Wind Chill Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill warning at Dec 19, 2008, 10:34 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 10:34 AM MST (17:34 UTC)
- Expired
- Dec 20, 2008, 12:00 PM MST
- In force
- 25 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 191734 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1034 AM MST FRI DEC 19 2008 MTZ009>013-044>046-048-049-200200- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ /O.NEW.KTFX.WC.W.0003.081219T1734Z-081220T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 1034 AM MST FRI DEC 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WINTER WEATHER ADVISORY WITH A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ014-200200- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ /O.NEW.KTFX.WC.Y.0010.081219T1734Z-081220T1900Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 1034 AM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WINTER WEATHER ADVISORY WITH A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 30 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$ MTZ047-200000- /O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ BLAINE- INCLUDING THE CITY OF...CHINOOK 1034 AM MST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE...ALONG WITH LOCAL WIND CHILL VALUES OF 25 TO 35 BELOW ZERO. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$ MTZ050-051-200000- /O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 1034 AM MST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVER THE PLAINS... WITH 4 TO 8 INCHES IN THE MOUNTAINS. BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE...ALONG WITH LOCAL WIND CHILL VALUES OF 25 TO 35 BELOW ZERO. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$ MTZ052>055-200000- /O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE CITIES OF...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE 1034 AM MST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED IN THE VALLEYS...WITH 4 TO 8 INCHES IN THE MOUNTAINS. BLOWING AND DRIFTING SNOW ARE ALSO POSSIBLE ALONG WITH LOCAL WIND CHILL VALUES OF 15 TO 25 BELOW ZERO. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
5 follow-up statements
000 WWUS45 KTFX 192001 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 101 PM MST FRI DEC 19 2008 MTZ047-050-051-054-200500- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ /O.EXA.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CHINOOK...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 101 PM MST FRI DEC 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WINTER WEATHER ADVISORY WITH A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ052-053-055-200500- /O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/ /O.EXA.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE CITIES OF...BOULDER...TOWNSEND...BOZEMAN... WEST YELLOWSTONE 101 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WINTER WEATHER ADVISORY WITH A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$ MTZ009>013-044>046-048-049-200500- /O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU... FAIRFIELD 101 PM MST FRI DEC 19 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ008-015-200500- /O.EXA.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ BEAVERHEAD-MADISON- INCLUDING THE CITIES OF...DILLON...ENNIS 101 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$ MTZ014-200500- /O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 101 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$
000 WWUS45 KTFX 192230 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 330 PM MST FRI DEC 19 2008 MTZ009>013-044>051-054-200500- /O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 330 PM MST FRI DEC 19 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ008-014-015-052-053-055-200500- /O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE 330 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$
000 WWUS45 KTFX 200418 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 918 PM MST FRI DEC 19 2008 MTZ009>013-044>051-054-201300- /O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 918 PM MST FRI DEC 19 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ008-014-015-052-053-055-201300- /O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE 918 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$
000 WWUS45 KTFX 201154 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 454 AM MST SAT DEC 20 2008 MTZ009>013-044>051-054-201900- /O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 454 AM MST SAT DEC 20 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ008-014-015-052-053-055-201900- /O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE 454 AM MST SAT DEC 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$
000 WWUS45 KTFX 201900 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MST SAT DEC 20 2008 MTZ009>013-044>051-054-210500- /O.EXP.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/ /O.EXB.KTFX.WC.Y.0010.081220T1900Z-081221T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 1200 PM MST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WIND CHILL WARNING WITH A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. COLD TEMPERATURES AND WESTERLY WINDS OF 10 TO 20 MPH WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 40 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 40 BELOW ZERO... EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER CLOTHING. $$ MTZ008-014-015-052-053-055-202000- /O.EXP.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE 1200 PM MST SAT DEC 20 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY. VERY COLD TEMPERATURES WILL REMAIN IN PLACE ACROSS SOUTHWEST MONTANA. HOWEVER...WINDS ARE GENERALLY VERY LIGHT OR CALM. AS A RESULT...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 19, 10:22 AM MST, 12 minutes earlier.
Area forecast discussion, Dec 19, 10:22 AM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1022 AM MST FRI DEC 19 2008 .UPDATE...BAND OF SNOW CONTINUES OVER MY SOUTHEASTERN ZONES WHERE THE WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5 PM. SNOW IN THIS REGION MAY BECOME MODERATE TO HEAVY FOR SHORT PERIODS BUT ADDITIONAL ACCUMULATIONS SHOULD REMAIN GENERALLY 1 TO 2 INCHES. BEHIND THE FRONT SKIES HAVE GONE PARTLY CLOUDY ACROSS MUCH OF NORTH CENTRAL MONTANA. HOWEVER...MORE CLOUDS ARE APPROACHING THE REGION AND BELIEVE THE IT WILL CLOUD UP AGAIN BY AFTERNOON SO WILL KEEP MOSTLY CLOUDY WORDING IN THE FORECAST. IN THE REGION WHERE SNOW HAS ENDED I AM REPLACING THE WINTER WEATHER ADVISORY WITH A WIND CHILL WARNING. CURRENTLY WIND CHILLS ARE IN THE ADVISORY CRITERIA BUT EXPECT THAT THEY WILL REACH WARNING CRITERIA OVERNIGHT. THE EXCEPTION TO THIS IS THE HELENA AREA WHERE I DO NOT EXPECT WIND CHILLS TO REACH 40 BELOW...SO HAVE GONE WITH A WIND CHILL ADVISORY IN THIS AREA. BAND OF SNOW WILL MOVE QUICKLY EAST TODAY AND EXPECT THAT BY THE AFTERNOON PACKAGE I WILL REPLACE THE REMAINDER OF THE WINTER WEATHER ADVISORY WITH WIND CHILL ADVISORIES OR WARNINGS. MPJ && .AVIATION... UPDATED 19/1135Z. MAIN PORTION OF AN UPPER LEVEL TROUGH IS WORKING ACROSS WESTERN AND CENTRAL MT AT THE PRESENT TIME. ACCOMPANYING BAND OF LIGHT/MODERATE SNOW EXTENDS FROM KHLN TO KHVR AND IS MOVING NORTHEASTWARD WITH IFR CONDITIONS UNDER THE AREA OF PRECIPITATION. EXPECT AT LEAST LIGHT SNOW TO PERSIST AT/NEAR ALL LOCAL AIRFIELDS INTO EARLY AFTN AND THEN GRADUALLY END FROM NORTH TO SOUTH BY EARLY EVENING. CIG/VIS WILL BE QUITE VARIABLE ACROSS THE REGION...VFR AWAY FROM PRECIP AND MVFR TO IFR VCNTY OF SNOW AREAS. AS SNOW CLEARS OUT THIS AFTN/EVE...CIGS WILL BECOME PREDOMINANTLY VFR AT FL050-080. WINDS WILL REMAIN LIGHT OVER THE REGION WITH OCCASIONAL GUSTS NEAR 15 KTS VCNTY KCTB AND KHVR. WARANAUSKAS && .PREV DISCUSSION... /ISSUED 435 AM MST FRI DEC 19 2008/ FRIDAY THROUGH SUNDAY...AN UPPER LEVEL LOW PRESSURE TROF OVER THE PACIFIC NORTHWEST WILL APPROACH THE ROCKIES BY 12Z FRIDAY. THE DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE RATHER WEAK...SEVERAL VORTICITY MAXES MOVE THROUGH THE AREA BUT REMAIN DISORGANIZED WITH RESPECT TO THE CWA AS A WHOLE. THE MODELS GENERATE THE STRONGEST UVV OVER SOUTHWEST MONTANA TODAY BUT THIS WEAKENS BY FRIDAY NIGHT. AT THE SURFACE...COLD NORTH FLOW WILL BE THE MAIN FEATURE...MOISTURE INCREASING AT 850MB NEAR THE HILINE AND SPREADING SOUTH DURING THE MORNING FOR WIDESPREAD LIGHT SNOW. THE SHOW WILL WEAKEN DURING THE AFTERNOON. THE UPPER LEVEL TROF WILL MOVE EAST OF THE ZONES FRIDAY NIGHT AND HIGH PRESSURE WILL BEGIN TO BUILD ALOFT. NORTHWEST FLOW ALOFT WILL CONTINUE...AND BECOME QUITE STRONG LATE SATURDAY AND SATURDAY NIGHT BEFORE WEAKENING SOMEWHAT ON SUNDAY AS THE RIDGE MOVE MOVES OVER THE ROCKIES. THE SURFACE HIGH PRESSURE WILL INTO EASTERN MONTANA AS THE RIDGE APPROACHES. THIS WILL BRING SOUTHWEST WINDS INTO THE AREA AND THE BEGINNING OF A WARMING TREND. TEMPS WILL BEGIN THE PERIOD VERY COLD UNTIL SOME WARMING OCCURS ON SUNDAY...BUT TEMPS WILL STILL REMAIN WELL BELOW NORMALS. ZELZER SUNDAY NIGHT THROUGH CHRISTMAS EVE NIGHT. MID-TERM FORECAST PERIOD CONTINUES ACTIVE PATTERN SEEN OVER THE WEEKEND. ANOTHER MOIST PACIFIC UPPER LEVEL TROF MAKES ITS WAY INTO MT LATE SUN INTO MON BRINGING ANOTHER ROUND OF MOSTLY LIGHT SNOW. BRIEF PERIOD OF WARM AIR ADVECTION AHEAD OF THE TROF AXIS WILL BUMP HIGH TEMPS INTO THE LOW TO MID-TEENS ABOVE ZERO ON MON...BUT CHILLY TEMPS RETURN QUICKLY AS REINFORCING SHOT OF FRIGID CANADIAN AIR WILL MOVE INTO THE REGION BEHIND THE TROF. GFS AND EUROPEAN MODELS GENERALLY AGREE ON PUSHING THIS SYSTEM DOWNSTREAM ON TUES BUT EURO KEEPS WIDE SWATH OF LOW QPF MOISTURE OVER THE CWA INTO TUES NIGHT WHILE GFS DRIES US OUT. CURRENT GRIDS LEAN TOWARD GFS SOLUTION. CWA STAYS DRY THRU MOST OF WED BEFORE ANOTHER LARGE PAC TROF APPROACHES THE WA/OR COAST AND PUSHES NEW SWATH OF MOISTURE TOWARD WESTERN MT. BOTH GFS AND EURO MODELS KEEP THE BULK OF MOISTURE AND RESULTING LIGHT SNOW ALONG AND WEST OF THE DIVIDE THRU WED EVE. CWA WILL AGAIN SEE SOUTHWEST FLOW ALOFT AHEAD OF THIS SYSTEM THAT WILL BRING RELATIVELY WARMER TEMPS... THOUGH STILL BELOW SEASONAL VALUES...ON WEDNESDAY. WARANAUSKAS CHRISTMAS DAY THROUGH FRIDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF FEATURES AFFECTING OUR FORECAST AREA. AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST COAST RESULTS IN A SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA. MOISTURE AND WEAK ENERGY IN THIS FLOW WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES AND A CHANCE OF SNOW. GUSTY DOWNSLOPE WINDS...ESPECIALLY OVER NORTH CENTRAL MONTANA WILL HELP LIMIT PRECIPITATION...WITH ONLY A SLIGHT CHANCE OVER THE PLAINS. TEMPERATURES MODERATE DURING THIS PERIOD...WITH READINGS FINALLY NUDGING THE FREEZING POINT ON CHRISTMAS DAY FOR MANY AREAS. EK && .PRELIMINARY POINT TEMPS/POPS... GTF -7 -20 -8 -17 / 20 30 10 10 CTB -12 -22 -10 -21 / 20 30 10 10 HLN 5 -11 -2 -11 / 30 40 10 10 BZN 4 -12 -3 -15 / 100 40 10 10 WEY 12 -10 0 -18 / 90 80 30 20 DLN 14 -12 -6 -14 / 70 30 20 10 HVR -4 -22 -9 -23 / 30 30 10 10 LWT -8 -22 -11 -23 / 100 40 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON MST SATURDAY FOR MTZ014. WIND CHILL WARNING UNTIL NOON MST SATURDAY FOR MTZ009>013- 044>046-048-049. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ047- 050>055. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 19, 4:30 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MST FRI DEC 19 2008 MTZ009>013-044>051-201130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- 430 AM MST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LOCAL WINDS CHILL VALUES OF 25 TO 35 MPH ARE POSSIBLE IN WIND PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD TEMPERATURES WILL REMAIN ACROSS THE AREA THROUGH SATURDAY NIGHT. TEMPERATURES WILL RISE ABOVE ZERO AGAIN ON SUNDAY EXCEPT EASTERN COUNTIES WILL CONTINUE WITH TEMPERATURES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-201130- BEAVERHEAD-MADISON- 430 AM MST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES WILL CONTINUE WITH OVERNIGHT LOWS DROPPING TO 20 TO 30 BELOW ZERO IN MANY AREAS. LOCAL WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE POSSIBLE IN WIND PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY NIGHT. TEMPERATURES ACROSS THE AREAS WILL RISE ABOVE ZERO AGAIN ON SUNDAY. LOCAL WIND CHILLS AS LOW AS 30 BELOW ZERO ARE POSSIBLE IN WIND PRONE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ014-052>055-201130- CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 430 AM MST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. BITTERLY COLD TEMPERATURES WILL CONTINUE TODAY AND TONIGHT. LOCAL WINDS CHILLS TO 30 BELOW ZERO ARE POSSIBLE IN WIND PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY NIGHT. TEMPERATURES ACROSS THE AREAS WILL RISE ABOVE ZERO AGAIN ON SUNDAY. LOCAL WIND CHILLS AS LOW AS 30 BELOW ZERO ARE POSSIBLE IN WIND PRONE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:34 AM MST | Wind Chill Advisory | TFX | 3 days |
Nearby
Wind Chill Warnings in Montana, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.